MAUDE Adverse Event Report: COOK INC ONE-PART PERCUTANEOUS ENTRY NEEDLE; DRC TROCAR

COOK INC ONE-PART PERCUTANEOUS ENTRY NEEDLE; DRC TROCAR
Model Number G00003
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, there was a foreign object in the one-part percutaneous entry needle's packaging.This device did not make patient contact.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the complaint history, device history record, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the device was opened, and there was an unknown foreign matter in the package.As the device was returned opened, cook was unable to determine where the device was manufactured out of specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed a total of eight nonconforming events which could contribute to this failure mode.All offending nonconformances were for loose foreign matter.These products were reworked, and all remaining devices in the lot underwent quality control activities such as a visual inspection before completion.Additional lots by the same operator were reviewed for complaints related to foreign matter.As of 26feb2019, no additional complaints for foreign matter in a sealed package have been received under these lots.It should also be noted there were no other reported complaints for this specific lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.However, investigation states that a possible cause could be traced to manufacturing and quality control deficiency.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ONE-PART PERCUTANEOUS ENTRY NEEDLE
Common Device Name
DRC TROCAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8264214
Report Number1820334-2019-00142
Device Sequence Number1554958
Product Code DRC
UDI-Device Identifier00827002000032
UDI-Public(01)00827002000032(17)230612(10)8945174
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/12/2023
Device Model NumberG00003
Device Catalogue NumberBSDN-18-7.0
Device Lot Number8945174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1